Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 16, NWS Miami, FL

March 19, 2016Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 19, 2016, 12:50 PM EDT for Palm Beach County, Florida. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2016, 12:50 PM EDT (16:50 UTC)
Expired
Mar 19, 2016, 1:15 PM EDT
In force
25 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 138 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 12:50 PM EDTTSTM WND DMG9 E Canal Point, FL2 DOWNED TREES WERE REPORTED BY A TRAINED SPOTTER EAST OF CANAL POINT AT 1250 PM EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

920 
WUUS52 KMFL 191650
SVRMFL
FLC099-191715-
/O.NEW.KMFL.SV.W.0016.160319T1650Z-160319T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1250 PM EDT SAT MAR 19 2016

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY IN SOUTHEASTERN FLORIDA...

* UNTIL 115 PM EDT

* AT 1250 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  INDIANTOWN...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PALM BEACH GARDENS...NORTH COUNTY AIRPORT...JUPITER FARMS...PHILO
  FARMS AND CALOOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2685 8014 2683 8054 2695 8054 2696 8052
      2696 8017
TIME...MOT...LOC 1650Z 251DEG 24KT 2690 8044 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

KSCHARF
1 follow-up statement
031 
WWUS52 KMFL 191713
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
113 PM EDT SAT MAR 19 2016

FLC099-191722-
/O.EXP.KMFL.SV.W.0016.000000T0000Z-160319T1715Z/
PALM BEACH FL-
113 PM EDT SAT MAR 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
WILL EXPIRE AT 115 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2685 8014 2683 8054 2695 8054 2696 8052
      2696 8017
TIME...MOT...LOC 1711Z 251DEG 24KT 2690 8044 

$$

KSCHARF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 10:23 AM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 19, 10:23 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1023 AM EDT SAT MAR 19 2016

...A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING...
...HIGH RISK OF RIP CURRENTS PALM BEACHES AND MODERATE RISK FOR
BROWARD AND DADE BEACHES...

.UPDATE...
12Z AREA SOUNDINGS SHOWED A MARKED INCREASE IN MOISTURE WITH MFL
PWAT NOW EXCEEDING 1.6 INCHES AND CONTINUING LOW LEVEL WARM AIR
ADVECTION IMPLIED BY A VEERING WIND PROFILE WITH HEIGHT. A FEW
SHOWERS HAVE BEEN DEVELOPING THIS MORNING OVER COLLIER AND HENDRY
COUNTIES AND ARE MOVING NORTHEAST.

A WELL DEVELOPED MCS OVER THE NORTHEAST GULF HAS MAINTAINED ITS
INTENSITY OVER THE WARM WATERS OF THE LOOP CURRENT THIS MORNING.
AS THE SYSTEM MOVES EAST AND SOUTHEAST TODAY...IT WILL MOVE OVER
THE COLDER SHELF WATERS NEAR THE COAST AND LIKELY WEAKEN SOMEWHAT.
HOWEVER...THERE IS ENOUGH OF A COLD POOL ESTABLISHED AND PUSHING
EAST TO DRIVE A WSW-ENE ORIENTED OUTFLOW BOUNDARY INTO OUR
NORTHWESTERN COUNTIES BY LATE THIS AFTERNOON. COVERAGE AND
INTENSITY OF THUNDERSTORMS ALONG THE OUTFLOW BOUNDARY WILL DEPEND
ON THE AMOUNT OF SURFACE HEATING THAT CAN TAKE PLACE. ANY STORMS
THAT DEVELOP HAVE THE POTENTIAL TO BE STRONG AS THE 12Z MFL
SOUNDING SUPPORTS GOOD UPDRAFT VENTILATION WITH SHEAR MAGNITUDE
OF 100 KTS IN THE CLOUD BEARING LAYER.

EVEN AWAY FROM THE FOCUSING MECHANISM OF THE OUTFLOW BOUNDARY...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY POP UP IN THE
UNSTABLE AIR MASS JUST ABOUT ANYWHERE IN SOUTH FLORIDA. WITH
NUMEROUS OUTDOOR EVENTS AROUND THE AREA THIS AFTERNOON AND
EVENING...IT IS IMPORTANT TO STAY AWARE OF THE WEATHER AS ANY
THUNDERSTORMS WILL POSE A RISK OF GUSTY WINDS AND LIGHTNING.

NO CHANGE TO REASONING TO MARINE FORECAST. LOCALLY ROUGH WATERS
WILL BE POSSIBLE NEAR ANY THUNDERSTORMS THAT DEVELOP THROUGH THE
WEEKEND.

RIP CURRENT RISK CONTINUES TO BE HIGH ALONG THE PALM COAST BEACHES
AND MODERATE ALONG THE BROWARD AND DADE BEACHES THROUGH THIS
EVENING.

&&

.PREV DISCUSSION... /ISSUED 800 AM EDT SAT MAR 19 2016/

AVIATION...
PREVAILING VFR THIS MORNING. INCREASE IN MOISTURE EVIDENT ON
MORNING SOUNDING WITH BKN TO OVC LAYER BASED NEAR FL080 AND
SCATTERED SHOWERS ON RADAR. SURFACE WINDS WILL INCREASE OUT OF THE
SOUTH TO SOUTHEAST THIS MORNING VEERING A BIT TO JUST WEST OF
SOUTH BY MIDDAY OR EARLY AFTERNOON. WITH THE INCREASE IN MOISTURE
AND INSTABILITY VCSH WAS INCLUDED AT ALL TERMINALS.

ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS OVER THE EASTERN GULF
WILL SLOWLY MOVE SOUTHEAST TOWARD THE AREA TODAY. HIGH RESOLUTION
MODELS WEAKEN THE ACTIVITY AS IT MOVES OVER THE COLDER SHELF
WATERS OFF THE WEST COAST...BUT THE ACTIVITY WILL BE APPROACHING
NEAR PEAK HEATING THIS AFTERNOON SO VCTS WAS MENTIONED AT KAPF.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  82  69  84  55 /  70  40  70  40
FORT LAUDERDALE  84  71  86  60 /  60  40  60  40
MIAMI            84  73  85  60 /  50  40  60  40
NAPLES           81  72  80  58 /  50  40  60  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR FLZ168.

AM...NONE.
GM...NONE.
&&

UPDATE/AVIATION...KS
Hazardous weather outlook, Mar 19, 11:40 AM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1140 AM EDT SAT MAR 19 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
200345-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1140 AM EDT SAT MAR 19 2016

...HIGH RISK OF RIP CURRENTS PALM BEACH COUNTY BEACHES...
...MODERATE RISK OF RIP CURRENTS REST OF ATLANTIC BEACHES...
...A FEW STRONG STORMS THIS AFTERNOON INTO EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: NORTHEASTERLY SWELL WILL BRING A HIGH RISK OF RIP
CURRENTS TO BEACHES OF PALM BEACH COUNTY AND A MODERATE RISK OF
RIP CURRENTS TO REST OF THE ATLANTIC COAST BEACHES. THE RISK
ALONG THE COLLIER COUNTY BEACHES IS LOW.

THUNDERSTORMS: A FEW THUNDERSTORMS ARE POSSIBLE OVER ALL OF SOUTH
FLORIDA TODAY INTO THIS EVENING. THE PRIMARY HAZARD WILL BE
LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL.

TORNADOES: AN ISOLATED TORNADO CANNOT BE RULED OUT THIS AFTERNOON
OR EARLY THIS EVENING ACROSS PARTS OF HENDRY...GLADES...AND
NORTHERN COLLIER COUNTIES.

WATERSPOUTS: AN ISOLATED WATERSPOUT IS POSSIBLE IN THE GULF
COASTAL WATERS OFF COLLIER COUNTY.

WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO AROUND 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS ACROSS
ALL OF SOUTH FLORIDA ON SUNDAY. THE MAIN THREATS AT THIS TIME WILL
BE OCCASIONAL LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY
RAINFALL.

MARINE CONDITIONS WILL DETERIORATE LATE SUNDAY THROUGH THE EARLY
PART OF NEXT WEEK BEHIND A COLD FRONT WHICH WILL MOVE THROUGH LATE
THIS WEEKEND. THE THREAT OF RIP CURRENTS WILL ALSO CONTINUE ALONG
THE EAST COAST BEACHES OF SOUTH FLORIDA ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

KSCHARF

In the hours before

Special weather statement, Mar 19, 12:31 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1231 PM EDT SAT MAR 19 2016

FLZ067-068-168-191700-
INLAND PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-
1231 PM EDT SAT MAR 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR NORTH
CENTRAL PALM BEACH COUNTY UNTIL 100 PM EDT...

* AT 1231 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR CANAL POINT...MOVING NORTHEAST AT 30 MPH.

* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  JUPITER...PAHOKEE...TEQUESTA...CANAL POINT...LIMESTONE CREEK...JUPITER
  FARMS...PHILO FARMS AND CALOOSA.

LAT...LON 2675 8059 2691 8070 2696 8061 2696 8014
      2697 8014 2697 8012 2695 8011
TIME...MOT...LOC 1631Z 240DEG 24KT 2687 8058

KSCHARF

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 3:56 AM EDTRip Current StatementMFLPalm Beach16 hr
Mar 19, 12:31 PM EDTSpecial Weather StatementMFLPalm Beach29 min
Mar 19, 1:18 PM EDTSpecial Weather StatementMFLMartin42 min
Mar 19, 1:45 PM EDTSpecial Marine WarningMFL45 min
Mar 19, 2:03 PM EDTSpecial Weather StatementMFLGlades42 min
Mar 19, 2:18 PM EDTSpecial Weather StatementMFLBroward27 min
Mar 19, 2:22 PM EDTAreal Flood AdvisoryMFLPalm Beach113 min
Mar 19, 2:25 PM EDTSpecial Marine WarningMFL65 min
Mar 19, 2:45 PM EDTSpecial Marine WarningMFL30 min
Mar 19, 3:00 PM EDTSpecial Weather StatementMFLGlades, Hendry75 min
Mar 19, 3:12 PM EDTSpecial Marine WarningMFL93 min
Mar 19, 3:39 PM EDTSpecial Weather StatementMFLBroward36 min
Mar 19, 4:16 PM EDTAreal Flood AdvisoryMFLPalm Beach119 min
Mar 19, 4:19 PM EDTSpecial Weather StatementMFL26 min
Mar 19, 4:20 PM EDTSpecial Weather StatementMFLCollier, Hendry55 min
Mar 19, 4:44 PM EDTSpecial Marine WarningMFL91 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.